Thyroid probs: Had hospital app today with... - Thyroid UK

Thyroid UK
109,066 members126,673 posts

Thyroid probs

Kenty224
Kenty224

Had hospital app today with endocrinologist about thyroid seems I should not have been prescribed a pill for my BP as interacts with thyroxine......had lots of blood tests have to collect urine for 48 hours then have ct scan of head chest and lower body,,,,,, at least at last something is being done ....can't fault the NHS my gp well that's another matter

12 Replies
oldestnewest

Hi Kenty, out of interest, what was the BP medication?

Kenty224
Kenty224
in reply to Greybeard

I was taking candestartan and amiodipine. For high blood pressure. He told me to stop taking Amiodipine

Do you mean amlodipine for high Bp, or amiodarone for tachycardia? Just I have been hypothyroid for 12 years , been given Bp meds for 14 years as part and parcel of diabetes treatment, including amlodipine...so curious to know what was said about it and hypothyroidism. See next post of mine clarifying the two drugs.

Yes I know I'm replying to myself but seems the best place for this after my earlier query. It seems to be amiodarone that is the problem drug re hypothyroidism, it contains 37.5% iodine by weight, and induces hypo increasing the TSH. Google 'how medications affect thyroid function' article - no mention of amlodipine being effective re hypo.

Amiodipine. He said that I should not be taking it and to stop straight away

I can't find a drug called amiodipine ....that is why I am asking, can you check your drug box or prescription?

That’s how it’s written on my prescription in UK

Ok, no idea what that drug is then, or whether your endo was right.

He looked at my repeat prescription form and said to stop taking it .

HiddenThis reply has been deleted
Kenty224
Kenty224
in reply to Hidden

I have been prescribed tjis for 3 year by gp.

You may also like...